Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Rash around corners of mouth, impetigo. Prescribed pennicillin, fucidin, mupirocin. Why does the rash reccur again?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
Hi, 17 days ago i have rash around the corners of my mouth and later spread to below my lower lips and towards chin area. I have been to 5 doctors and it was said to be impetigo. I have had pennicilin, fucidin cream the latest, was precribe mupirocin from the second doctor. When I first took pennicilin and apply the fucidin cream, my rash quickly diminish and dries out. However, after 3 days towards the course, which is 2 days ago, I develop the rash again on the corners of my mouth, lower lips and towards chin, the areas were all red and itchy but i refrain from touching it. At the corners of mouth is also very dry, and previously was dried and cracked and hard to open my mouth. It has improve in terms of not cracking as severely and I could open my mouth properly. Sometimes, only at the corners, it oozes a little bit of clear/light yellow liquid, there's no blisters to be seen but I am not sure if it might be too small to observe. Today the doctor just recommend i take pennicilin with antihistamine together to see if it helps. I am unsure if it is really impetigo, allergy or other bacteria infection. I am worried and not sure what is the next step. To just wait until I finish my course on the pennicilin? And why does it recur again in the midst when I am still taking pennicilin, very confused. It is currently itching a lot at my lower lips and towards chin area, sometimes when i press hard using a tissue paper, it will bleed a little. Thanks for your patience.
Posted Sun, 8 Jul 2012 in Asthma and Allergy
Answered by Dr. P V S Prasad 14 hours later
I went through your history and clinical photos.
My opinion is that the rash is not infone for two weeksectious and it is of allergic nature
The possible causes are
1. Lip lick dermatitis due to saliva
2. Cotact dermatitis due to lip cosmetics
3. Irritant dermatitis to any agent
I recommend
1. Mid potent steroid creams like mometasone cream for two weeks
2. Continue cetrizine
3. Stop antibiotics
4. Try to find out the offending agent and stop it
5. Later go for patch test to find the allergen
Have a nice day. I think I have addressed your problem
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor